Flash Flood, Nassau
- When
- June 13, 8:00 PM EST to June 14, 1:00 AM EST
- Where
- Nassau County, Hedges
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Major roads and highways in the area were under water. 34 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Major roads and highways in the area were under water. Rainfall total from 8 pm to 1 am was 7.34 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUN 13 2004 .SHORT TERM...VERY MOIST AND UNSTABLE ACROSS THE AREA ONCE AGAIN THIS AFTERNOON. DEWPOINT AT KJAX HAS BEEN HOVERING IN THE UPPER 70S WITH TEMPS IN THE LOW 90S. DESPITE INSTABILITY AND AVAILABLE MOISTURE...HIGH PRESSURE ALOFT IS SUPPRESSING ANY THUNDERSTORM DEVELOPMENT SO FAR THIS AFTERNOON. TO THE NORTH...ORGANIZED OUTFLOW BOUNDARY IS MOVING SOUTH AND SHOULD BE CROSSING THE ALTAMAHA RIVER SHORTLY. EXPECT THUNDERSTORM ACTIVITY TO BE FOCUSED ON THIS BOUNDARY WITH ISOLATED TO SCATTERED ACTIVITY ELSEWHERE THIS EVENING. COULD SEE SOME ACTIVITY OVERNIGHT ONCE AGAIN SO WILL LEAVE POPS IN. FORECAST FOR NEXT TWO DAYS DEPENDS ALOT ON EVOLUTION OF TROPICAL DISTURBANCE IN THE CENTRAL AND WESTERN GULF. IT CURRENTLY APPEARS THAT THE SURFACE LOW...IF ANY...IS LOCATED ON THE WESTERN EDGE OF THE MOISTURE. HOWEVER...A SIGNIFICANT SLUG OF MOISTURE AND MID LEVEL VORTICITY IS LOCATED FURTHER EAST AND TRACKING NORTH TOWARDS THE FLORIDA PANHANDLE. GFS LIKELY OVERPLAYS THE DEVELOPMENT OF THE LATTER AREA...BUT DO EXPECT THE MOISTURE TO SURGE INTO THE PANHANDLE ON MONDAY. WITH THIS IN MIND...WILL GO WITH HIGHEST POPS ON MONDAY OVER THE WESTERN ZONES. MOS POPS HAVE SEEMED OVERDONE LAST SEVERAL DAYS SO HAVE UNDERCUT THEM FAIRLY SIGNIFICANTLY FOR THE NEXT TWO DAYS...ESPECIALLY CONSIDERING HIGH PRESSURE ALOFT IS NOT EXPECTED TO MOVE MUCH KEEPING SUBSIDENCE IN PLACE... ESPECIALLY OVER THE EASTERN HALF OF THE CWA. .LONG TERM...WITH UPPER RIDGE HOLD IN PLACE...LIGHT WINDS...AND A MOIST ATMOSPHERE...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE FORECAST. AS IN THE SHORT TERM...HAVE UNDERCUT MOS POPS. && .MARINE...FRONTAL BOUNDARY EXTENDS JUST NORTH OF THE ALTAMAHA RIVER AND WILL CONTINUE TO SHIFT NORTH WHILE WEAKENING...WITH HIGH PRESSURE RIDGING SOUTH OVER THE WESTERN ATLANTIC. REGIONAL OBS SHOW SOUTHEAST FLOW OF 10 TO 15 KNOTS WITH SEAS 3 FT OR LESS. SOUTHERLY FLOW TO CONTINUE THROUGH TUESDAY...WITH A WESTERLY FLOW ESTABLISHING BY MID- WEEK AS SURFACE HIGH SHIFTS OVER BERMUDA...RIDGING WEST OVER THE FLORIDA PENINSULA. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 73 90 / 40 60 30 50 SSI 75 85 74 85 / 30 30 20 40 JAX 74 89 73 89 / 30 40 20 40 SGJ 75 85 74 85 / 30 30 20 40 GNV 73 92 73 91 / 30 60 30 40 OCF 73 92 73 91 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN JUN 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1200 PM EDT SUN JUN 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... A WEAK FRONT OVER SOUTHEAST GEORGIA IN COMBINATION WITH HIGH ATMOSPHERIC MOISTURE AND INSTABILITY WILL LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE AREA. THE HIGHEST CHANCES OF THUNDERSTORMS WILL BE LOCATED ACROSS INTERIOR AREAS FROM ABOUT LAKE CITY TO ALMA. STORM MOTION WILL BE TOWARD THE NORTH TO NORTHEAST AT 5 TO 10 MPH. THE MAIN CONCERN WITH ANY STRONG THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS OF 40 TO 50 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOONS AND EVENINGS EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT SUN JUN 13 2004 GAZ164-132000- CHARLTON GA- 320 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF FOLKSTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FOLKSTON...HOMELAND AND RACE POND THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT SUN JUN 13 2004 GAZ133-135-132000- APPLING GA-JEFF DAVIS GA- 321 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF GRAHAM TO 5 MILES SOUTHEAST OF BAXLEY...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAXLEY...HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT SUN JUN 13 2004 GAZ151-132100- PIERCE GA- 419 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BRISTOL...OR ABOUT 8 MILES NORTH OF BLACKSHEAR...DRIFTING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BRISTOL...BLACKSHEAR AND PATTERSON THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE AND LOCALLY HEAVY RAINFALL. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SUN JUN 13 2004 FLZ023-024-GAZ164-132230- BAKER FL-CHARLTON GA-NASSAU FL- 544 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU... EASTERN BAKER AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF BRYCEVILLE...OR ABOUT 19 MILES SOUTHWEST OF CALLAHAN...DRIFTING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND BRYCEVILLE...ST. GEORGE AND CALLAHAN THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE AND LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT SUN JUN 13 2004 FLZ037-040-132315- MARION FL-PUTNAM FL- 623 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 715 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HOG VALLEY...OR ABOUT 8 MILES NORTHWEST OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOG VALLEY... INTERLACHEN...HOLLISTER...MANNVILLE...PALATKA...FLORAHOME AND CARRAWAY THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT SUN JUN 13 2004 FLZ037-040-132315- MARION FL-PUTNAM FL- 623 PM EDT SUN JUN 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 715 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HOG VALLEY...OR ABOUT 8 MILES NORTHWEST OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOG VALLEY... INTERLACHEN...HOLLISTER...MANNVILLE...PALATKA...FLORAHOME AND CARRAWAY THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397238.